Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
September 19, 2014, 10:32:52 PM

Login with username, password and session length


Members
Stats
  • Total Posts: 639501
  • Total Topics: 48541
  • Online Today: 218
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online
Users: 5
Guests: 170
Total: 175

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: ATRIPLA - causes psychological changes?  (Read 6441 times)

0 Members and 1 Guest are viewing this topic.

Offline CBGB02

  • Member
  • Posts: 5
ATRIPLA - causes psychological changes?
« on: September 01, 2008, 10:10:02 AM »
My wife has been taking ATRIPLA for about 2 years. I noticed about  1 and half ago her personality changed. She started having mood swings, has a " I don't care " attitude. I have been married to her for 12 years and she doesn't seem like person I used to know. I feel like I have lost the person I  have known for so many years.

I came to this forum to see if ATRIPLA could cause this sort of change in a person and it looks like it does.
I guess it is not hard to believe that such a powerful medicine would not cause psychological changes.
Is the person I have known gone forever ? What have other people done in this situation? I know she will never take any psychological medicine.

Thanks for any advice.
CBGB


Offline Matty the Damned

  • Member
  • Posts: 12,228
  • Ninja Please
Re: ATRIPLA - causes psychological changes?
« Reply #1 on: September 01, 2008, 10:28:21 AM »
My wife has been taking ATRIPLA for about 2 years. I noticed about  1 and half ago her personality changed. She started having mood swings, has a " I don't care " attitude. I have been married to her for 12 years and she doesn't seem like person I used to know. I feel like I have lost the person I  have known for so many years.

I came to this forum to see if ATRIPLA could cause this sort of change in a person and it looks like it does.
I guess it is not hard to believe that such a powerful medicine would not cause psychological changes.
Is the person I have known gone forever ? What have other people done in this situation? I know she will never take any psychological medicine.

Thanks for any advice.
CBGB


Does your wife ever speak for herself or do we have to fill in the blanks?

Offline CBGB02

  • Member
  • Posts: 5
Re: ATRIPLA - causes psychological changes?
« Reply #2 on: September 01, 2008, 10:31:10 AM »
OH no . If it was up to her she would never ask for any help.

Offline Matty the Damned

  • Member
  • Posts: 12,228
  • Ninja Please
Re: ATRIPLA - causes psychological changes?
« Reply #3 on: September 01, 2008, 10:57:38 AM »
Well, Atripla will change a person. I feel for you, Doll.

It sounds to me like the person you knew has gone on to better things.

Be happy for him or her, they have a choice.

Or something. :)

MtD

Offline majykman

  • Member
  • Posts: 7
Re: ATRIPLA - causes psychological changes?
« Reply #4 on: September 11, 2008, 03:22:37 PM »
Atripla has a medication called Sustiva in it. Sustiva is the one that would be the guilty party here, because it is known for causing mental changes in patients. In most cases, the changes occur during the first few weeks of starting the med, and then subside. If she's still having issues, or is getting worse, it may be a good idea to speak with the HIV doctor about switching meds.
Diag: 1999/12/23
VL: Been undectable since May 2000
Average CD4: 743

Offline Jeff G

  • Administrator
  • Member
  • Posts: 11,753
  • How am I doing Beren ?
Re: ATRIPLA - causes psychological changes?
« Reply #5 on: September 11, 2008, 03:47:41 PM »
I have been on sustiva for many years with no problems . I was really surprised to find that so many people have had issues with this medication .

I'm useally one of the unlucky ones when it comes to medicine , if it has a side effect I most likely will have it times ten .

Offline markaj

  • Member
  • Posts: 80
Re: ATRIPLA - causes psychological changes?
« Reply #6 on: September 12, 2008, 02:29:46 AM »
I switched from Kaletra and Truvada to Sustiva and Truvada (Atripla) and had to switch back yesterday after only 2 weeks. I had become more and more down, couldn't stop crying, stopped eating, withdrew from others and started to think about dying and ultimately me taking my own life.  I have never had any mental health issues before.  I woke up in the early hours of yesterday morning and starting writing a neat inventory of all the meds I had, ranked them in strength and started to think about the most effective order to take them to ensure that I would definitely die and not cause more misery for me and those who love me.  The only person I told this to yesterday told my clinic and I they sent for an ambulance to take me to A+E/ER.  I spent a number of hours taking to a psychiatrist who wanted to admit me to a psychiatric hospital.  I managed to talk him out of that on the understanding I went back somewhere else today for more assessment and to sort out treatment and care.  He seems to think I should allow at least 6 months to sort my head out after the Sustiva, which can surely be the only culprit.  I guess that drug is not for me. 
Infected Jan 08 / diagnosed Feb 08
Feb 08 - CD4 230 (9%) VL 3.5 million
Mar 08 - CD4 440 (6%) VL 660.000
Apr 08 - CD4 420 (11%) VL 3 million
Jun 08 - CD4 200 (7%) VL 3 million
Started Kaletra/Truvada Jul 08
Jul 08  - CD4 250 (14%) VL 23.893
Aug 08 - CD4 410 (15%)  VL 4.313
Switched to Sustiva/Truvada Aug 08
Switched to Reyataz/Norvir/Truvada Sep 08
Diagnosed with Hep C, HIV meds stopped for a bit
Nov 08 - CD4 414 (12%) VL 500.000+
Started Isentress/Truvada Nov 2008
Dec 08 - CD4 381 (17%) VL 1.116
Jan 09 - CD4 534 (20%) VL <50
Started Interferon/Ribavirin Jan 09
Feb 09 - CD4 407 (24%) VL <50
Mar 09 - CD4 360 (28%) VL <50
Apr 09 - CD4 279 (30%) VL <50
Jun 09 - CD4 298 (36%) VL <50
Aug 09 - CD4 303 (35%) VL <50

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.